Jump to content

passing out


Kimbo
 Share

Recommended Posts

This is my first time posting so this may seem a little long. I had gastric bypass about a year and half ago and lost about 152 pounds. I feel good about that. I started having symptoms of wanting to faint at the gym about 2 months after my surgery and I didn't think anything of it. I just thought that maybe I was still recoverying from my surgery. I did have some complications after my surgery. I had trouble drinking water. My doctor had to put in a central line so that I could do home IV fluids to keep hydrated. I also had to had to have nutrition put in the IV bag to give me some protein and all that. I was having trouble eating very much and this gave the caliories that I needed to have plus the protein that I was lacking. I had all these work ups, upper endoscopy, CT scan of my stomach etc...

I was having alot of pain after eating. Still feeling faint. I noticed about Feb. that my blood pressure was dropping real low. I was seen by a cardiologist and he told me just to stand up slowing. I was already doing this. I started passing out around March or April and my blood pressure would be 88/48 then I would do my fluids and it would come back up a bit. I was then seen by neurologist and she put me on a small dose of ProAmatine. It didn't seem to be working all that great. I was passing out about twice a week and falling down was killing me. I would be out for a good 15 mins. I went back to school for medical assisting and within 3 weeks an ambulance had to come get me because of passing out and each time my blood pressure was extremely low. I was getting frustrated my HMO Doctor finally after giving him some info on POTS he finally agreed thats what I had. My blood work comes back fine, I had my adrenal gland checked and it was fine, I've had MRI's and EEG's. I finally out frustration said I need to be sent to a specialist that deals specifically with POTS. I live in California, so I asked to be sent to UCLA Medical center which is one of the best hospitals in Los Angeles. I found her on a phycians list on the internet. I am on the highest dose of ProAmatine 10mg 3x's a day. I have good days and bad days. My blood pressure dropped to 54/36 about a week ago, and scared me to death. I thought that I was having a slight seizure. My roomate hooked me up to my fluids and then the highest it got was 88/46. I walk with a cane and also have a wheelchair. I had to drop from school for now which is a bummer, but I am just very ill. Has anyone had these problems of passing out? I could be in a store and everything would just go white on me and I couldn't see anything until I sit down or lay down. I don't drive anymore. It's like my whole life has changed drastically. I'm depressed and scared at the same time. I want to get back to school to finish what I started, but I don't know now. I don't know if there is any suggestions of medications that anyone might have? I have tried florinef and it didn't work so that is why they put me on the ProAmatine. Sorry this seems so long but I would like to see if anyone might be going through the same kind of thing.

thanks for reading....

Kimbo

Link to comment
Share on other sites

Proamatine is very short acting--only 4 hours in the bloodstream. I did well on it, but I was on a higher dose than you at 12.5 mg ever 4 hours while awake. I've taken as much as 15mg at a time. At some point, I was on both Proamatine and Florinef.

You should keep in mind that Proamatine may not be your optimal treatment--or may be able to work better in combination with other medications or low-tech treatments such as high salt intake, increased fluid intake, compression stockings, etc.

You may want to check out the "What Helps" section of the DINET site--and/or download the free PDF book from NDRF called "Handbook of Dysautonomia".

http://www.dinet.org/what_helps.htm

http://www.ndrf.org/NDRFHandbook.htm

Nina

Link to comment
Share on other sites

I agree that Pro-Amatine may work better in conjunction with other meds or treatments- at least from my own experience and what I've heard from others. At first, that was the only med I was taking and it did nothing for me- but now I am taking Florinef with it, and have been feeling reasonably well since starting the combination. It sounds like you already know about fluid and salt increase, and I would definitely recommend the compression hose- I am getting ready to buy a pair myself for my Holiday airplane trip :(

I hope that you can feel better soon- just keep trying, and don't give up...I'm sure there is something out there for you that just hasn't clicked yet. This is such a tricky condition and can be so hard to find the "perfect" combination of treatments...but let us know how things go!!

Link to comment
Share on other sites

Dear Kimbo

I don’t have a miracle answer but I will try and help with some advice. Firstly go and see a dietician for a perfect diet for you to follow for the rest of your life. I eat six times a day. No sugar products, low in fat and carbohydrates. And I eat fruit like a monkey. This year I have had to learn to scale down on allot of things and take life easier. It is difficult but works in helping one feel better. If you use to clean your house two hours a day only clean for one hour. Ask for help were you can and get rest. They say we need more sleep than normal people. BUT THIS IS THE TRICK DONT SLEEP THE DAY AWAY. Force yourself to get out of bed. If you decide that 8 hours is enough then no matter what the day of the week only sleep 8 hours. It works I promise, if I sleep longer I get trapped and cant wake up.

Then medication, I take allot of medication. In the mornings I take 3 multi vitamins for energy (always tired) I take a slow realizing fructose tablet for my sugar levels and a blood pressure tablet. In the afternoon I take the fructose and blood pressure tablets again. After supper I take calcium, folic acid, better blocker, magnesium tablets and antidepressants. Just before I get into bed I eat my last meal of the day and this helps with the mornings. No mornings are ever going to be fun again, but it does help a bit. :o

I can’t take Florinef at all and Pro-Amatine because of my heart problem. I see my doctor once a month and we work with the specific problems for the month. It took 9 years to find a good doctor but it sounds like you guys have better doctors on your side. See your doctor regularly and educate yourself as much as possible on our problems. I promise you we know more about POTS than 95 % of doctors out there. :unsure:

I drink water like a fish out of water. Just don’t give up emotionally. It is very difficult I understand but accept your limitations and start looking after yourself more. My husband gets angry with me because I am a busy body and I have just had to start taking life easier. And anyway if I don’t I wont be able to become a mom. ;)

Good luck

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...